MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BLUE LINE ULTRA PERCUTANEOUS TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BLUE LINE ULTRA PERCUTANEOUS TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/541/080CZ
Medical Device Problem Codes Leak/Splash (1354); Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that the blue line ultra percutaneous tracheostomy balloon was perforated.In a test performed on the cannula, it was confirmed the leakage was from the cuff.No death or serious injury was reported in connection with this incident.
 
Additional Manufacturer Narrative
One tracheostomy tube was returned for analysis.Visual inspection performed and product appeared to be in good condition.Customer's complaint was verified.Leakage test was initially performed and the cuff leaked so badly the cuff could not be inflated.Air observed to be leaking from a 1 millimeter tear in the cuff.Most likely the tear occurred due to contact with sharp edge or sharp tool.Trending was reviewed for the last two years of customer complaints with no trends.The true problem source is unknown.

Brand Name
BLUE LINE ULTRA PERCUTANEOUS TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7703769
Report Number3012307300-2018-02796
Device Sequence Number600857
Product Code BTO
UDI-Device Identifier15019315106606
UDI-Public15019315106606
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060945
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/24/2022
Device Catalogue Number100/541/080CZ
Device Lot Number3372865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1